MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Codes Break (1069); Physical Resistance (2578); Compatibility Problem (2960)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a popliteal aneurysm using px slim delivery microcatheter (px slim).During the procedure, while attempting to advance a px slim through another manufacturer¿s catheter, the physician experienced resistance and the px slim would not advance through the catheter; therefore, it was removed.Upon removal, the physician noticed that the tip of the px slim was broken.The procedure was then completed using additional coils with no microcatheter.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim delivery microcatheter (px slim) was fractured approximately 123.0 cm from the hub (figure 1) and ovalized from approximately 145.0 cm from the hub to the distal tip.Conclusions: evaluation of the returned device revealed it was fractured.This damage likely occurred due to forceful advancement of the px slim through a non-compatible guide catheter.The px slim instructions for use (ifu) indicate that the px slim should be used with a guide catheter of minimum inner diameter (id) of 0.053¿.If a guide catheter with an id smaller than 0.053¿ is used, resistance will likely be experienced while advancing the px slim, and the px slim may become damaged.The non-penumbra catheter mentioned in the complaint was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6353245
Report Number3005168196-2017-00237
Device Sequence Number16244673
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/30/2019
Device Catalogue NumberPXSLIM045
Device Lot NumberF71361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1